MAUDE Adverse Event Report: ETHICON INC. VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB864D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please provide lot number.Unk.Are there any photos of the foreign matter available? no have is it possible that the foreign material fell into packaging upon opening of device?unk was the seals on the foil still intact when the package was opened?unk was any hole, puncture, or tear found (kit carton, pre-filled syringe packaging, or tip packaging) unk where was the hole, puncture, or tear found (kit carton, pre-filled unk provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).The following information was received: location of discovery: operating room, package status: opened, usage status: before use on the patient.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by a sales rep that, there had been splinter-like matter attached to the needle.It was a control release needle.Another product was used to complete the case.No sample will be returned.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24532885
Report Number2210968-2026-02317
Device Sequence Number21056627
Product Code GAM
UDI-Device Identifier10705031056664
UDI-Public10705031056664
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB864D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown